Georgia, 2003

Hail in Georgia, March 13, 2003

March 13, 2003 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 13, 8:50 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 13, 8:50 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 AM EST THU MAR 13 2003

PUBLIC...SEVERE WX ONGOING OVER OFFSHORE WATERS JUST N OF WARM FRONT
AND HEAD OF APPROACHING MID LVL VORT MAX WHICH IS FIRING CONVECTION
ACRS THE EASTERN FL PANHANDLE. HAD REPORTS OF DIME AND NICKEL SIZE
HAIL ACRS ST JOHNS AND PUTNAM COUNTIES FROM SVR STORM OVER OFFSHORE
WATERS EARLIER THIS MORNING. KJAX 12Z RAOB CAME IN VERY UNSTABLE
WITH LI OF  -10 AND CAPE OF 3200 J/KG. MAY NEED TO UP POPS ACRS
THE N TIER OF THE CWA WITH LINE OF CONVECTION APPROACHING AND LWR
MAX TEMPS A TAD.

MARINE...LATEST OBS ACRS THE WATERS INDICATE VRB WINDS FROM ONGOING
CONVECTION. STILL EXPECT FLOW TO VEER SLY AS WARM FRONT LIFTS N OF
THE WATERS TODAY. NO CHANGES PLANNED AT THIS TIME.

.JAX...
FL...NONE.
GA...NONE.

PUBLIC...BROYLES/CAMP
Hazardous weather outlook, Mar 13, 6:00 AM EST, 4 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EST THU MAR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
...RIVER FLOODING CONTINUES ACROSS THE AREA...

AREA RIVERS WILL CONTINUE ABOVE FLOOD STAGE TODAY AND TONIGHT.
ADDITIONAL RAINFALL OVER PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA WILL OCCUR TODAY AND LIKELY AFFECT RIVER LEVELS AGAIN.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
MORE INFORMATION.

SCATTERED THUNDERSTORMS EXPECTED TODAY. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE WITH GUSTY WINDS AND SMALL HAIL.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. THERE IS A
SLIGHT RISK OF SEVERE STORMS ON FRIDAY. A FEW STORMS COULD CONTAIN
STRONG GUSTY WINDS AND HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL
IS POSSIBLE FROM FRIDAY THROUGH SUNDAY.

AREA RIVERS WILL LIKELY CONTINUE AT OR ABOVE FLOOD STAGE THROUGH
THE PERIOD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Special weather statement, Mar 13, 7:53 AM EST, 2 hours 46 minutes before
FLZ025-131330-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 AM EST THU MAR 13 2003

AT 800 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY
STRONG THUNDERSTORM ACROSS SOUTHERN DUVAL COUNTY MOVING NORTHEAST
AROUND 15 MPH. THE STORM WILL APPROACH THE PONTE VEDRA BEACH WITHIN
THE NEXT HALF HOUR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF YOU ARE
IN THE PATH OF THIS STORM.

BROYLES
Special weather statement, Mar 13, 9:23 AM EST, 1 hour 16 minutes before
GAZ162-163-131530-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
923 AM EST THU MAR 13 2003

...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING ECHOLS AND CLINCH
THROUGH 1030 AM EST...

AT 923 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
17 MILES NORTHWEST OF MAYDAY TO 11 MILES WEST OF STATENVILLE...OR
ALONG A LINE EXTENDING FROM 9 MILES WEST OF LAKELAND TO 7 MILES
NORTHWEST OF JENNINGS...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...MAYDAY AND
HOMERVILLE THROUGH 1030 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

CAMP
Special weather statement, Mar 13, 9:34 AM EST, 1 hour 5 minutes before
FLZ020-131515-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
934 AM EST THU MAR 13 2003

...STRONG THUNDERSTORMS WILL IMPACT HAMILTON COUNTY THROUGH 1015
AM...

AT 934 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF CROSSROADS...OR
ABOUT 6 MILES SOUTHEAST OF JENNINGS...MOVING EAST AT 35 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAKERS
MILL AND JASPER THROUGH 1015 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

BROYLES
Special weather statement, Mar 13, 9:58 AM EST, 41 minutes before
GAZ149-150-131545-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 AM EST THU MAR 13 2003

...STRONG THUNDERSTORMS WILL IMPACT ATKINSON AND WARE COUNTIES
THROUGH 1045 AM...

...TORNADO WATCH IN EFFECT THROUGH 4 PM...
AT 958 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTH OF AXSON...OR
ABOUT 9 MILES SOUTHEAST OF PEARSON...MOVING NORTHEAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MANOR...AXSON...MILLWOOD...NEEDHAM...WARESBORO...SUNNYSIDE...DIXIE
UNION AND DEENWOOD THROUGH 1045 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

BROYLES
Special weather statement, Mar 13, 10:33 AM EST, 6 minutes before
FLZ022-023-131615-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1033 AM EST THU MAR 13 2003

...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA AND BAKER COUNTIES
THROUGH 1115 AM...

AT 1033 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTH OF SUWANNEE
VALLEY...OR ABOUT 14 MILES NORTH OF LAKE CITY...MOVING EAST AT 30
MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
LAKE CITY...WATERTOWN...FIVE POINTS...OLUSTEE AND SANDERSON THROUGH
1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING
IS IN YOUR AREA.

BROYLES
Special weather statement, Mar 13, 10:36 AM EST, 3 minutes before
GAZ164-131630-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EST THU MAR 13 2003

THROUGH 1130 AM...A LINE OF STRONG THUNDERSTORMS IS MOVING INTO
WESTERN CHARLTON COUNTY AND WILL MOVE INTO THE FOLKSTON...RACE
POND...AND WINOKUR AFTER 11 AM.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ware

When
March 13, 10:39 AM EST
Where
Ware County, Waycross
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.217, -82.350

Reported by NWS employee working on equipment in Waycross.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338843.